Alert archive / Nebraska / High Wind Watches in 2018
High Wind Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Mar 3, 2018, 2:57 AM MST for 20 counties in Nebraska. It took effect at Mar 5, 2018, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 2:57 AM MST (09:57 UTC)
- In effect from
- Mar 5, 2018, 5:00 AM MST
- Expired
- Mar 4, 2018, 3:22 PM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS73 KLBF 030957 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 357 AM CST Sat Mar 3 2018 ...HIGH WINDS ARE POSSIBLE MONDAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .A powerful storm system will pass just north of the Sandhills. Although significant winter weather appears unlikely. High winds are a definite possibility. NEZ004-022>026-035>037-094-032200- /O.NEW.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan- Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Cody, Eli, Merriman, and Kilgore 357 AM CST Sat Mar 3 2018 /257 AM MST Sat Mar 3 2018/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Timing...Strongest winds are expected from late morning to late afternoon. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Outdoor furniture will be blown around. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
499 WWUS73 KLBF 032137 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 337 PM CST Sat Mar 3 2018 ...HIGH WINDS ARE POSSIBLE MONDAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA... .A powerful storm system will move across western Nebraska. Although significant winter weather appears unlikely. High winds will develop over all of western Nebraska Monday. NEZ027-028-038-056>059-069>071-040545- /O.EXA.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ Loup-Garfield-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Frontier- Including the cities of Taylor, Burwell, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 337 PM CST Sat Mar 3 2018 /237 PM MST Sat Mar 3 2018/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from Monday morning through Monday evening. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Timing...Strongest winds are expected Monday Morning and will continue into the early evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NEZ004-022>026-035>037-094-040545- /O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan- Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Cody, Eli, Merriman, and Kilgore 337 PM CST Sat Mar 3 2018 /237 PM MST Sat Mar 3 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Timing...Strongest winds are expected Monday morning to early Monday evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ power
641 WWUS73 KLBF 040418 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1018 PM CST Sat Mar 3 2018 ...HIGH WINDS POSSIBLE MONDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .A storm system will generate high winds on Monday across all of western Nebraska as it moves into the Middle Missouri Valley. Wind gusts up to 60 MPH are possible. Significant winter weather is not anticipated. NEZ004-022>028-035>038-056>059-069>071-094-041200- /O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Loup-Garfield-Arthur- McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Frontier-Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 1018 PM CST Sat Mar 3 2018 /918 PM MST Sat Mar 3 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * Winds...Northwest 30 to 40 mph with gusts exceeding 55 mph. * Timing...Strongest winds are expected early Monday afternoon and strong winds will continue into the early evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Power/ET
604 WWUS73 KLBF 040847 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 247 AM CST Sun Mar 4 2018 ...HIGH WIND WARNING MONDAY ACROSS WESTERN NEBRASKA AND A HIGH WIND WATCH REMAINS IN EFFECT FOR PARTS OF NORTH CENTRAL AND SOUTHWEST NEBRASKA... .A storm system will generate high winds on Monday across all of western Nebraska as it moves into the Middle Missouri Valley. Wind gusts up to 60 MPH are possible. Significant winter weather is not anticipated. NEZ004-022>024-035-036-056-057-094-042200- /O.UPG.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ /O.NEW.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/ Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith- Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore 247 AM CST Sun Mar 4 2018 /147 AM MST Sun Mar 4 2018/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY... The National Weather Service in North Platte has issued a High Wind Warning, which is in effect from 6 AM CST /5 AM MST/ to 9 PM CST /8 PM MST/ Monday. The High Wind Watch is no longer in effect. * Winds...Northwest 30 to 40 mph with gusts to around 60 mph. * Timing...Strongest winds are expected early Monday afternoon and strong winds will continue into the early evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ025>028-037-038-058-059-069>071-042200- /O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins-Lincoln-Chase- Hayes-Frontier- Including the cities of Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 247 AM CST Sun Mar 4 2018 /147 AM MST Sun Mar 4 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * Winds...Northwest 30 to 40 mph with gusts exceeding 55 mph. * Timing...Strongest winds are expected early Monday afternoon and strong winds will continue into the early evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
941 WWUS73 KLBF 042222 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 422 PM CST Sun Mar 4 2018 ...HIGH WIND WARNING MONDAY... NEZ025>028-037-038-058-059-069>071-050630- /O.UPG.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/ /O.EXA.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/ Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins-Lincoln-Chase- Hayes-Frontier- Including the cities of Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 422 PM CST Sun Mar 4 2018 /322 PM MST Sun Mar 4 2018/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY... The National Weather Service in North Platte has issued a High Wind Warning, which is in effect from 6 AM CST /5 AM MST/ to 9 PM CST /8 PM MST/ Monday. The High Wind Watch is no longer in effect. * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Timing...Strongest winds are expected Monday afternoon and strong winds will continue into early Monday evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ029-050630- /O.EXA.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/ Wheeler- Including the cities of Bartlett and Ericson 422 PM CST Sun Mar 4 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM CST MONDAY... The National Weather Service in North Platte has issued a High Wind Warning, which is in effect from 6 AM to 9 PM CST Monday. * Winds...Northwest 25 to 35 mph with gusts up to 60 mph. * Timing...Strongest winds are expected Monday afternoon and strong winds will continue into early Monday evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ004-022>024-035-036-056-057-094-050630- /O.CON.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/ Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith- Western Cherry- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore 422 PM CST Sun Mar 4 2018 /322 PM MST Sun Mar 4 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY... * Winds...Northwest 30 to 40 mph with gusts up to 60 mph. * Timing...Strongest winds are expected Monday afternoon and strong winds will continue into early Monday evening. * Impacts...High profile vehicles and vehicles towing light weight trailers will encounter dangerous cross winds which could cause a loss of control. Minor roof damage is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Taylor
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 2, 9:39 PM MST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 2, 9:39 PM MST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1039 PM CST Fri Mar 2 2018 .SHORT TERM...(This evening through Saturday) Issued at 317 PM CST Fri Mar 2 2018 Upper level ridging will dominate the weather tonight and Saturday ahead of a deep long wave trough digging south along the west coast. Winds will decouple tonight as the surface pressure gradient relaxes. Have went with the lower guidance for lows due to the light winds and fairly dry air in place. The exception will be across far eastern portions of north central Nebraska around O'Neill and Ewing where south winds will stay up a bit and lows will be in the lower 30s. As the long wave trough begins to inch toward the central plains Saturday, surface low pressure will begin to deepen along the lee of the Rockies across northeast Colorado. This will turn winds to the southeast across the area, with warmer air working northwest into the region. Highs most locations will reach the 60s, with lower 70s possible across far southwest Nebraska. .LONG TERM...(Saturday night through Friday) Issued at 317 PM CST Fri Mar 2 2018 Latest ECMWF run continues on track with northern trajectory and latest GFS has closed low moving further north. Very warm night Saturday night with increasing waa ahead of system and low level jet. Moisture advection continues mainly east of forecast area through the night into Sunday. TD's in the 40s over north central Nebraska. Highs in the 30s and 40s northwest with 50s and 60s elsewhere. We are outlooked for convective weather to the east of a Bassett to Curtis line sunday afternoon into evening. This will depend largely on location of dryline bulge. With uncertainty of focus have left out of the forecast for now and left rain changing to snow. If system slows down and moisture moves further east with easterly flow beginning Saturday evening convection could be further west. Dry slot looks to play a major role. Changing to snow in Sheridan County by 10pm cst 9pm mst and then moving east through the early morning with all snow by 12z across the forecast area. Strong winds begin Sunday evening over the Panhandle and spread east through the early morning hours and really ramp up through the day on Monday. Have increased following consmos. Winds of 30 to 30 with gusts approaching 55 not out of the question through the day on Monday as the upper low deepens. Highs in the 30s north on Monday and the 40s south. This will result in snow, no snow, rain snow mixed and then rain through the afternoon. Winds decreasing over night but still strong through the day on Tuesday as snow ends over the north from west to east with trace amounts of accumulation additional. Highs in the 30s Tuesday and then into the 30s and 40s Wednesday and then the 40s and 50s Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1035 PM CST Fri Mar 2 2018 VFR conditions currently prevail with clear skies and light winds, generally out of the southeast, being observed. VFR conditions will continue through the TAF period. Skies will remain clear- mostly clear. Otherwise, light winds will continue rest of tonight and tomorrow, largely staying under 10 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Power AVIATION...ET
Hazardous weather outlook, Mar 2, 2:40 PM MST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CST Fri Mar 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CST Fri Mar 2 2018 /240 PM MST Fri Mar 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A storm system moving out of the Rockies will affect parts of the central and northern plains Sunday into Monday. 2 to 5 inches of snow is possible Sunday night into Monday along and north of a line from O'Neill to Ainsworth to Rushville. Very strong winds are expected across all of western and north central Nebraska Monday, with gusts over 60 mph possible. The track of the storm and impact across this region are becoming more defined. Harsher conditions could develop if the storm slows down, strengthens or the storm track changes. Check later forecasts as the details of the storm and impacts will become more certain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:58 AM MST | Winter Storm Watch | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock | 36 hr |
Nearby
High Wind Watches in Nebraska, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.